MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY
Catalog Number RED62SKIT
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system red 62 reperfusion catheter (red62) and a benchmark bmx81 access system (bmx81).It was noted that the patient''s anatomy was tortuous.During the procedure, while removing the red62 after completing the first pass, the physician noticed under fluoroscopy that the red62 had started to unravel.Therefore, the physician pulled the bmx81 and red62 together from the patient.The procedure was completed at this point and thrombolysis in cerebral infarction (tici) 3 was achieved.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Evaluation of the returned red62 confirmed that the catheter was fractured and revealed inner coil winds unraveling.If the red62 is retracted against resistance, damage such as a fracture may occur.Further evaluation revealed additional kinks in the catheter shaft.This damage was incidental to the reported complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18196298
Report Number3005168196-2023-00524
Device Sequence Number17780549
Product Code NRY
UDI-Device Identifier00815948023536
UDI-Public815948023536
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K203440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2026
Device Catalogue NumberRED62SKIT
Device Lot NumberF00006292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer12/01/2023
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Date Report Sent to FDA01/01/2005